- About this Journal
- Abstracting and Indexing
- Aims and Scope
- Annual Issues
- Article Processing Charges
- Articles in Press
- Author Guidelines
- Bibliographic Information
- Citations to this Journal
- Contact Information
- Editorial Board
- Editorial Workflow
- Free eTOC Alerts
- Publication Ethics
- Reviewers Acknowledgment
- Submit a Manuscript
- Subscription Information
- Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 691025, 5 pages
Stability of -Jordan Homomorphisms from a Normed Algebra to a Banach Algebra
Department of Mathematics Education, Gongju National University of Education, Gongju 314-711, Republic of Korea
Received 14 May 2013; Revised 7 August 2013; Accepted 3 September 2013
Academic Editor: Janusz Brzdęk
Copyright © 2013 Yang-Hi Lee. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We establish the hyperstability of -Jordan homomorphisms from a normed algebra to a Banach algebra, and also we show that an -Jordan homomorphism between two commutative Banach algebras is an -ring homomorphism.
Let be two rings (algebras) and a positive integer greater than 1. An additive mapping is called an -Jordan homomorphism if for all and an additive mapping is called an -ring homomorphism if for all .
In 2009, Gordji et al.  showed the following theorems.
Theorem 1. Let be fixed. Suppose that are two commutative algebras. Let be an -Jordan homomorphism. Then is an -ring homomorphism.
Theorem 2. Let be fixed. Suppose that are commutative Banach algebras. Let and be nonnegative real numbers, and let be real numbers such that , or , , and . Assume that satisfies the system of functional inequalities: for all . Then, there exists a unique -ring homomorphism such that for all .
The stability problem of group homomorphisms was formulated by Ulam  in 1940. Bourgin  and Badora  solved the stability problem of ring homomorphisms (see ). The term hyperstability was used for the first time in . Some recent results on hyperstability of Cauchy or linear equation can be founded in [5, 7, 8].
2. Generalization of Theorem 1
Lemma 3. Let be fixed natural numbers with . Let be two commutative algebras, and let be an additive mapping. Assume that satisfies the following equality: for all . Then one gets for all .
Proof. Replacing by in (3), we obtain for all . In particular, the equality (3) implies that for all . Recall that the equality, holds for all . Replacing by in (3), we obtain for all . From (5), (6), and the above equality, we get the desired equality: for all .
The following theorem is the generalization of Theorem 1.
Theorem 4. Let be two commutative algebras, and let be an -Jordan homomorphism. Then is an -ring homomorphism.
Proof. Since is an -Jordan homomorphism, together with the additivity of , we get for all . It is clear that and , so we obtain for all . If , then by (11) we have . Now let . Together with Lemma 3 and (11), we can say that the equality (4) holds for ; that is, holds for all . Notice that implies , , , , and so Therefore we get the desired equality: for all .
3. Generalization of Theorem 2
We need the following lemmas to prove the generalization of Theorem 2.
Lemma 5 (see [9, Corollaries 2.5 and 3.5]). Let be a normed space, and let be a Banach space. Assume that are mappings such that for all , where and . Then there exists a unique additive mapping such that for all . In particular, is given by for all , where .
Lemma 6. Let be as in Lemma 5. If and , then is an additive mapping.
Proof. Let be the additive mapping satisfying (17). Then we have for all and . Taking the limit as , we get as desired.
Lemma 7. Let be as in Lemma 5 and . If is a mapping such that then is an additive mapping.
Now we can prove the following theorem which is the generalization of Theorem 2.
Proof. By Lemma 5, there exists a unique additive mapping satisfying (17). By Theorem 4, it suffices to show that . Put . From the equality below (17) in Lemma 5, we have for all . It follows from (22) that for all . Hence is an -Jordan homomorphism. By Theorem 4, is an -ring homomorphism.
The following two corollaries give results on the hyperstability of -ring homomorphisms between Banach algebras.
Corollary 9. Let be as in Theorem 8. If and , then is an -ring homomorphism.
The author thanks the reviewers and the editor for their very helpful comments that improve the paper. This research was supported by Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Education, Science and Technology (no. 2012R1A1A4A01002971).
- M. E. Gordji, T. Karimi, and S. K. Gharetapeh, “Approximately n-Jordan Homomorphisms on Banach algebras,” Journal of Inequalities and Applications, vol. 2009, Article ID 870843, 8 pages, 2009.
- S. M. Ulam, Problems in Modern Mathematics, chapter 6, John Wiley & Sons, New York, NY, USA, 1964.
- D. G. Bourgin, “Approximately isometric and multiplicative transformations on continuous function rings,” Duke Mathematical Journal, vol. 16, pp. 385–397, 1949.
- R. Badora, “On approximate derivations,” Mathematical Inequalities & Applications, vol. 9, no. 1, pp. 167–173, 2006.
- N. Brillouët-Belluot, J. Brzdęk, and K. Ciepliński, “On some recent developments in Ulam's type stability,” Abstract and Applied Analysis, vol. 2012, Article ID 716936, 41 pages, 2012.
- G. Maksa and Z. Páles, “Hyperstability of a class of linear functional equations,” Acta Mathematica, vol. 17, no. 2, pp. 107–112, 2001.
- J. Brzdek, “Hyperstability of the Cauchy equation on restricted domains,” Acta Mathematica Hungarica, 2013.
- M. Piszczek, “Remark on hyperstability of the general linear equation,” Aequationes Mathematicae, 2013.
- Y.-H. Lee and K.-W. Jun, “A generalization of the Hyers-Ulam-Rassias stability of the Pexider equation,” Journal of Mathematical Analysis and Applications, vol. 246, no. 2, pp. 627–638, 2000.